What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 23, 3:03 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 23, 3:03 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
403 AM CDT Sun Jul 23 2017
.SHORT TERM...(Today through Tuesday)
Issued at 400 AM CDT Sun Jul 23 2017
Mid level shortwave energy moving through the Midwest will
continue to induce a surface boundary which is forecast to move
southward most of the way into the PAH forecast area, before
stalling, and remaining in the area through Tue. In the near term,
showers and tstms will continue to affect mainly the northern
half of the region in the early morning hours, supported by 2000
SBCAPEs. North of I-64, where the 0-6 km bulk shear is better,
some tstms may become strong or severe.
After a possible lull in the morning hours after sunrise due to
stabilization of the lower trop, updrafts should be able to
overcome the cap by afternoon in the afternoon, mainly over the
southern half of the region. Model consensus indicates that the
boundary should be bisecting our region by then, and slowly
sinking south. Scattered convective activity should be able to
continue over the southern half through this evening. Due to
somewhat increased bulk shear and 5000+ SBCAPEs, some tstms may
become strong to severe in the afternoon/evening. Moisture pooling
is expected to continue ahead of the front this afternoon, and
with highs in the lower to middle 90s, we should see heat indices
in excess of 105 at most locations this afternoon. Thus, the
Excessive Heat Warning will continue until 7 pm this evening.
Thankfully, there will be somewhat drier and cooler air behind
this boundary (not as dry/cool as previously forecast), but the
models continue to suggest some possibility of scattered showers
and tstms in the heat of the day Mon and Tue, where the deeper
moisture will be, i.e., surface dewpoints are forecast to remain
in the 70s there. Meanwhile, by early Mon, northern counties could
see a modest drop in surface dewpoints into the upper 60s.
In the slightly drier air Mon and Tue, highs should be around 90,
with heat indices flirting with 100 degrees in southeastern MO and
the adjacent Purchase Area of KY.
.LONG TERM...(Tuesday night through Saturday)
Issued at 400 AM CDT Sun Jul 23 2017
At the beginning of the period, a mid level ridge axis will extend
from its center over the SW U.S. ENE across the lower Ohio Valley
region. The pattern will amplify through the period as energy
topping the ridge moves SE from the NW U.S. and northern Rockies
across the Upper Midwest, Great Lakes and Ohio Valley regions. This
will result in a transition to a northwest flow pattern across our
area.
Models hint at a slight chance of convection Tuesday night across
mainly SEMO. May see isolated heat of the day convection Wednesday.
Should be mainly dry Wednesday night. Have a slight chance PoP for
convection in across our far NW counties in case the faster models
verify. However, overall we prefer the slightly slower more
consistent EC. As mid level heights fall, will see a front move SE
toward the area Thursday. Will have increasing chances of convection
from north to south Thursday-Thursday night. The chance will shift
south with the front Friday. By Friday night, the Front and deeper
moisture should be south of the entire area, save for our TN/AR
border counties very early Friday evening. So mainly dry overnight
Friday night through Saturday and Saturday night as high pressure
builds into the area. Slightly lower temperatures as well. Used a
EC/ECENS/GFS MOS blend for temps.
&&
.AVIATION...
Issued at 400 AM CDT Sun Jul 23 2017
Enough pressure gradient should be maintained to allow light
southwesterlies to continue overnight. A frontal boundary will
drop south and introduce scattered low VFR bases with potential
for mid cloud broken bases/cigs as well. Isolated or vicinity
mention inserted at KEVV (and KOWB) will be kept this package as
all models produce convection, albeit scattered, along boundary
upon its drop southward.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 7 PM CDT this evening for
ILZ075>078-080>094.
MO...Excessive Heat Warning until 7 PM CDT this evening for MOZ076-
086-087-100-107>112-114.
IN...Excessive Heat Warning until 7 PM CDT this evening for INZ081-
082-085>088.
KY...Excessive Heat Warning until 7 PM CDT this evening for
KYZ001>022.
&&
SHORT TERM...DB
LONG TERM...CNHazardous weather outlook, Jul 23, 3:56 AM CST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
456 AM CDT Sun Jul 23 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
456 AM CDT Sun Jul 23 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
An Excessive Heat Warning continues today, with heat indices from
105 to 109 expected in most locations. There will be scattered
thunderstorms around the region today, and some may linger into
the evening. Some storms may become strong or severe, with large
hail and damaging winds the primary hazards. Some storms may
produce heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A small chance of thunderstorms exists for the southern half of
the region Monday and Tuesday. A chance of thunderstorms continues
for the region from Tuesday night through Friday. The best chance
of storms will be late Thursday through Friday as a front pushes
slowly south across the area. Isolated strong storms capable of
frequent lightning, locally heavy rain and gusty winds cannot be
ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and remain alert for the
possibility of activation today.
In the hours before
Special weather statement, Jul 23, 1:57 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 AM CDT SUN JUL 23 2017
INZ082-087-088-230845-
Warrick IN-Spencer IN-Pike IN-
257 AM CDT SUN JUL 23 2017
...SPECIAL WEATHER STATEMENT...
At 257 AM CDT/357 AM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dale to 8 miles
northwest of Grandview. Movement was east at 20 mph.
Winds 30 to 40 mph will be possible with these storms.
Locations impacted include...
Boonville, Chandler, Santa Claus, Dale, Lynnville, Grandview,
Folsomville, Chrisney, Tennyson and Gentryville.
LAT...LON 3804 8679 3800 8677 3801 8680 3800 8681
3799 8686 3794 8692 3792 8701 3802 8736
3824 8731 3825 8707 3820 8707 3820 8679
3814 8680 3812 8679 3812 8681 3810 8677
3808 8678 3806 8677
TIME...MOT...LOC 0757Z 282DEG 19KT 3821 8703 3800 8711Special weather statement, Jul 23, 2:27 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
327 AM CDT SUN JUL 23 2017
INZ087-088-KYZ018-019-230915-
Warrick IN-Spencer IN-Henderson KY-Daviess KY-
327 AM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARRICK...
SOUTHWESTERN SPENCER...NORTHEASTERN HENDERSON AND NORTHWESTERN
DAVIESS COUNTIES UNTIL 415 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Henderson, Newburgh, Stanley and Hebbardsville.
LAT...LON 3773 8726 3780 8756 3792 8754 3791 8750
3794 8745 3795 8745 3793 8722
TIME...MOT...LOC 0827Z 277DEG 18KT 3786 8747Special weather statement, Jul 23, 2:55 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT Sun Jul 23 2017
ILZ075>078-080>083-086-087-091-INZ081-082-085>088-KYZ014-015-
018>020-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-SALINE-GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
HARRISBURG, SHAWNEETOWN, ELIZABETHTOWN, FORT BRANCH, PETERSBURG,
POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, MORGANFIELD, DIXON,
HENDERSON, OWENSBORO, AND CALHOUN
355 AM CDT Sun Jul 23 2017
At 355 AM, a band of strong storms extended from Spencer County
Indiana to around Henderson Kentucky, to just southeast of
Harrisburg Illinois. These storms will continue to move east
around 20 mph, and may produce gusty winds 30 to 40 mph, small
hail and locally heavy rain as most of the activity moves across
west Kentucky counties near the Ohio River.
Very strong storms were over southwest Illinois, to the west and
northwest of Mount Vernon up along Interstate 64 back toward the
metro east St. Louis area. As these storms move into southern
Illinois through 500 am, some may become severe and produce
damaging winds and possibly hail.
Special weather statement, Jul 23, 3:37 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
437 AM CDT Sun Jul 23 2017
INZ081-082-085>088-KYZ014-018-019-231045-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-
DAVIESS-
INCLUDING THE CITIES OF FORT BRANCH, PETERSBURG, POSEYVILLE,
EVANSVILLE, BOONVILLE, ROCKPORT, MORGANFIELD, HENDERSON,
AND OWENSBORO
437 AM CDT Sun Jul 23 2017
At 440 AM, numerous strong thunderstorms continued across
southwest Indiana into adjacent west Kentucky. Most of the
activity was east of a line from Petersburg to Mount Vernon,
Indiana. Movement was east around 25 mph. The storms will persist
through 530 AM.
Some of the stronger storms may produce wind gusts 35 to 50 mph
and locally heavy rain. Pockets of stronger wind could cause
minor tree damage, and bring down a few power lines.
Special weather statement, Jul 23, 4:11 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
511 AM CDT Sun Jul 23 2017
ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-
231115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE,
ROCKPORT, MORGANFIELD, HENDERSON, OWENSBORO, AND PERRYVILLE
511 AM CDT Sun Jul 23 2017
At 511 AM, scattered strong thunderstorms continued across
southern Illinois, southwest Indiana and northwest Kentucky.
Strong to severe thunderstorms will continue along the Interstate
64 corridor through 630 am over southeast Illinois and possibly
into southwest Indiana.
Strong storms will continue from the Evansville area east across
Pike, Warrick and Spencer counties, and back into Union and
Henderson counties in west Kentucky through the daybreak hours.
40 to 50 mph winds have been reported with the stronger storms.
Strong storms were developing to the west across portions of Perry
and Jackson counties in southern Illinois. Again, wind gusts 35
to 50 mph will be possible with the stronger storms.
Local storm report, Jul 23, 4:15 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST JEFFERSONVILLE 38.44N 88.40W
07/23/2017 M60 MPH WAYNE IL TRAINED SPOTTER
SEVERE WINDS PERSISTENT FOR UP TO 10 MINUTES.
&&
CTN